Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: MAOI causes hypotension - What's the mechanism? SLS

Posted by King Vultan on April 25, 2004, at 18:30:30

In reply to Re: MAOI causes hypotension - What's the mechanism?, posted by SLS on April 25, 2004, at 10:39:27

> Hi Todd.
>
> Nardil sure is a weird drug, isn't it? My heart rate decreases also, especially at dosages of 75mg and higher. As far as blood pressure is concerned, it plummeted to the point of my not being able to stand up when I added imipramine to it. However, I found that adding desipramine potentiated the hypotensive effect of Nardil to only a modest degree. Preskorn is something, isn't he?
>
> As I described in another thread, I experienced a hypotensive crisis when starting clorgyline after pretreatment with idazoxan. I wrote in that post that I thought my BP was between 30-35 mm Hg. Actually, it was in the 20s during the hypotensive episode. Like you, my pressure every day at the NIH was in in the low 30s for the many weeks that I took clorgyline. They didn't understand how I was able to walk upright.
>
>
> - Scott

Actually, I meant that my blood pressure had decreased by 30/20 from normal, which is 140/90 for me, so my net BP is about 110/70. MAOIs and tricyclics, in general, do seem to be good drugs for people with hypertension to take. I just eliminated my lisinopril ACE inhibitor Friday because of hypotension with the Nardil, especially after climbing stairs.

So are you saying that your BP was actually in the 20's or 30's? Holy cow, that is so low that I would have thought it was incompatible with human life. What is the lowest your BP has ever been measured at, with the top and bottom numbers? The lowest I ever saw on desipramine (and 10-20 mg lisinopril) was 90/59, but with a heart rate of 99, my total cardiac output was high enough that it was not a severe problem. On 75 mg/day Nardil, with a trivial 5 mg of lisinopril, a recent reading was 108/69 with a pulse of 50. The total cardiac output is so low that it is causing me a fair amount of problems; although, I haven't fainted yet. I just increased the dosage of Nardil to 90 mg/day and hope the BP and heart rate do not decline much further. But comparing my situation to the one you were describing, I appear to be a bit of a wuss.

Todd


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:King Vultan thread:339531
URL: http://www.dr-bob.org/babble/20040423/msgs/339928.html